Texas, 2008Wildfire in Texas, February 26, 2008
February 26, 2008 · NWS CRP · 1 event in 1 county or zone
772), burned 100 acres. Three mobile homes and one junk yard were destroyed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The FM 1694 Fire, located near the City of Robstown at the intersection of State Highway 44 and Farm to Market Road 1694 (N 27 46.937 W 97 37.772), burned 100 acres. Three mobile homes and one junk yard were destroyed. One home and six outbuildings were threatened and saved. Several local fire departments and the Texas Forest Service responded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 26, 9:00 AM CST, 2 hours earlier.
Area forecast discussion, Feb 26, 9:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
900 AM CST TUE FEB 26 2008
.UPDATE...COOLER...WINDY...AND DRY CONDITIONS WILL PREVAIL
THROUGH THE AFTERNOON IN THE WAKE OF A COLD FRONT THAT PUSHED
THROUGH THE AREA OVR NITE. WILL CONTINUE WITH THE RED FLAG WARNING
AND SMALL CRAFT ADVISORIES. WIND SPEEDS REMAIN BELOW WIND ADVISORY
CRITERIA...THEREFORE WILL NOT BE ISSUING A WIND ADVISORY. CURRENT
FCST LOOKS ON TRACK WITH NO CHANGES AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 533 AM CST TUE FEB 26 2008/
AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS SOUTH TEXAS THROUGH
THE PERIOD. NORTHERLY WINDS WILL FREQUENTLY GUST TO BETWEEN 20
AND 30 KNOTS TODAY...BUT SHOULD GRADUALLY SUBSIDE AROUND SUNSET.
PREV DISCUSSION... /ISSUED 407 AM CST TUE FEB 26 2008/
SHORT-TERM (TODAY THROUGH WEDNESDAY)...A COLD FRONT HAS CLEARED THE
CWA WITH WINDY CONDITIONS CURRENTLY BEING EXPERIENCED ACROSS ALL OF
SOUTH TEXAS. WINDY CONDITIONS WILL GRADUALLY SUBSIDE THROUGH LATE
THIS AFTERNOON AS HIGH PRESSURE MOVES INTO NORTH TEXAS. MODERATE CAA
WILL BE WORKING AGAINST STRONG INSOLATION TODAY MAKING FOR A TRICKY
TEMPERATURE FORECAST. WILL SPLIT THE DIFFERENCE BETWEEN THE MAV/MET
GUIDANCE AND MAINTAIN THE CURRENT FORECAST OF NEAR NORMAL TEMPS
AREAWIDE BY THIS AFTERNOON. THE HIGH PRESSURE WILL THEN SETTLE INTO
SOUTH TEXAS TONIGHT AND LEAD TO A VERY CHILLY NIGHT ACROSS THE
REGION. TEMPERATURES ARE EXPECTED TO RADIATE TO THE MID 30S INLAND
WITH TEMPS IN THE MID 40S ALONG THE IMMEDIATE COAST. HIGH PRESSURE
WILL THEN MOVE EASTWARD WEDNESDAY WITH ONSHORE FLOW DEVELOPING BY
WEDNESDAY AFTERNOON. TEMPS ARE EXPECTED TO BE NEAR NORMAL AGAIN
WEDNESDAY AFTERNOON.
MARINE...STRONG SCA CONDITIONS BEHIND THE FRONT WITH GALE FORCE
GUSTS WILL CONTINUE THROUGH THIS EVENING OVER THE COASTAL WATERS.
WINDS WILL BEGIN TO SUBSIDE AFTER MIDNIGHT TONIGHT INTO WEDNESDAY AS
HIGH PRESSURE SETTLES INTO SOUTH TEXAS.
FIRE WEATHER...RED FLAG CONDITIONS WILL DEVELOP AREAWIDE THIS
MORNING AND CONTINUE THROUGH THE DAY. WINDS WILL BEGIN TO SUBSIDE
THIS EVENING/TONIGHT AS HIGH PRESSURE SETTLES INTO SOUTH TEXAS.
HOWEVER...RH VALUES WILL REMAIN WELL BELOW NORMAL DUE TO THE
RELATIVELY DRY AIR MASS IN PLACE.
LONG-TERM (WEDNESDAY NIGHT THROUGH MONDAY)...THE NWP MODELS PROG
THE UPPER PATTERN TO TRANSITION FROM NW FLOW ACRS THE CNTRL CONUS
TO A SERIES OF DISTURBANCES MOVG ACRS THE CONUS. THE GFS PROGS
ISENTROPIC LIFT/INCREASING CLOUDS COMMENCING THURSDAY NGT/EARLY
FRI. CONDENSATION PRESSURE DEFICITS SUGGEST PCPN. THE GFS PROGS A
DISTURBANCE TO MOVE ACRS DEEP SOUTH TX/NRN MEXICO SAT...THE NOGAPS
DOES NOT PROG THIS SYSTEM AND THE CANADIAN HINTS AT A WEAK
DISTURBANCE APPROACHING SAT...AND THE ECMWF WAITS UNTIL SUN TO
MOVE THE SYSTEM ACRS SRN/CNTRL TX. WL NOT RECOGNIZE THIS SYSTEM
DUE TO UNCERTAINTY REGARDING ITS EXISTENCE AND TIMING. THE GFS
PROGS ANOTHER SYSTEM/CORRESPONDING FRONT TO MOVE ACRS THE REGION
LATE SUNDAY/MON. THE NOGAPS/CANADIAN APPEAR SLOWER WITH THIS
SYSTEM. WL RETAIN THE FCST OF ISOLD/SCT CONVECTION FRI- SUN...AND
EARLY MON IN ADVANCE OF THE FRONT. SCA CONDITIONS ARE EXPECTED OVR
THE WATERS MON AFTER FROPA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 70 42 67 45 73 / 0 0 0 0 0
VICTORIA 68 34 65 39 72 / 0 0 0 0 0
LAREDO 75 43 74 46 81 / 0 0 0 0 0
ALICE 72 35 70 42 75 / 0 0 0 0 0
ROCKPORT 70 44 64 48 68 / 0 0 0 0 0
COTULLA 73 34 71 39 77 / 0 0 0 0 0
KINGSVILLE 72 35 68 44 74 / 0 0 0 0 0
NAVY CORPUS 69 48 66 49 69 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR.
&&
TE/81...SHORT TERM
MB/80...LONG TERMHazardous weather outlook, Feb 26, 5:17 AM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
517 AM CST TUE FEB 26 2008
GMZ230-235-250-255-270-275-TXZ229>234-239>247-271130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
517 AM CST TUE FEB 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF SOUTH TEXAS.
STRONG AND GUSTY NORTH WINDS COMBINED WITH LOW RELATIVE HUMIDITIES
WILL CAUSE ERRATIC TO EXTREME WILDFIRE BEHAVIOR. IN ADDITION...SMALL
CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE COASTAL WATERS
TODAY AND PERSIST ACROSS THE GULF WATERS TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE OFFSHORE
COASTAL WATERS FOR EARLY WEDNESDAY. ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY. SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED MONDAY OVER THE WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
95/87
Wildfire, Nueces
- When
- February 26, 11:00 AM CST to 3:00 PM CST
- Where
- Nueces forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
The FM 1694 Fire, located near the City of Robstown at the intersection of State Highway 44 and Farm to Market Road 1694 (N 27 46.937 W 97 37.772), burned 100 acres. Three mobile homes and one junk yard were destroyed. One home and six outbuildings were threatened and saved. Several local fire departments and the Texas Forest Service responded.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, February 26, 20084 injured · $26 million · EF3 · 50 events
- Tornadoes and Hail in Alabama, February 26, 20081 death · $2.7 million · EF1 · 21 events
- Lake-Effect Snow and Winter Weather in Indiana, February 26 to 27, 20081 death · 3 events
- Hail and Damaging Winds in Georgia, February 26, 2008$1.1 million · 65 kt wind · 13 events
- Hail and Damaging Wind in Louisiana, February 26, 2008$500,000 · 1 in hail · 3 events
- Winter Storm in Pennsylvania, February 26 to 27, 2008$450,000 · 3 events
- Winter Storm in Vermont, February 26 to 27, 2008$155,000 · 16 events
- Heavy Snow in New York, February 26 to 27, 2008$80,000 · 8 events
- Tornadoes and Hail in Florida, February 26, 20081 injured · EF0 · 38 events
- Hail and Damaging Winds in Alabama, February 26, 2008$54,000 · 55 kt wind · 5 events
- Heavy Snow in New Hampshire, February 26 to 27, 2008$60,000 · 2 events
- Dense Fog in California, February 26 to 29, 2008$50,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84958.